MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG UP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG UP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7210425
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure using an accu-pass 45-degree, when the needle was inserted into the meniscus, the monofilament would not come out; therefore, it was not able to be used.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6 h10: one 7210425 accu-pass str shuttle 45 deg up used in treatment was returned for evaluation.The information provided states that ¿during the procedure using a accu-pass 45-degree, upbend, sterile when the needle was inserted into the meniscus, the monofilament would not come out¿.Visual assessment showed a cut monofilament.The instruction for use (ifu 1061583) was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.¿ rolling the wheels forward and backward may initiate tangling or wrapping of the monofilament around the wheels.The roller wheels perform best with continuous movement in the same direction.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.The product family is under review.Occurrence rate of allegations are monitored via surveillance.In addition, a corrective action has been initiated to investigate this failure.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG UP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10497512
Report Number1219602-2020-01360
Device Sequence Number2720643
Product Code LXH
UDI-Device Identifier03596010534460
UDI-Public03596010534460
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model Number7210425
Device Catalogue Number7210425
Device Lot Number2044731
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1